John Libbey Eurotext

Annales de Biologie Clinique

MENU

Pharmacokinetics of biological tags in a case of acute valpromide self poisoning Volume 68, issue 2, mars-avril 2010

Figures

See all figures

Authors
Département d’anesthésie-réanimation,, Fédération des laboratoires, Hôpital d’instruction des armées Clermont-Tonnerre, Brest

We report the case of a 35-year-old woman hospitalized in intensive care unit after valpromide self-poisoning (Dépamide ®). The dose supposed to be taken was 15 g. The patient eleven hours after ingestion, presented, a coma with bilateral non-reactive mydriasis, justifying intubation and mechanical ventilation. An acidosis (pH = 7.24), a hyperlactatemia (2.72 mmol/L), a hyperammonemia (328.9 μmol/L), and were diagnosed valproic acid plasmatic concentration was 1190 μg/mL at 22 hours. Symptomatic treatment and L-carnitine therapy (50 mg/kg/12h) normalized the action of biological abnormalities and allowed disappearance of symptoms; the patient was extubated after 46 hours, and outcome from intensive care unit at 65 hours.